Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS State College, PA

April 19, 201311 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2013, 6:22 PM EDT for 11 counties in Pennsylvania. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 6:22 PM EDT (22:22 UTC)
Expired
Apr 19, 2013, 7:45 PM EDT
In force
83 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 101 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:55 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:57 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 19, 5:57 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT PUSH ACROSS CENTRAL PENNSYLVANIA LATE THIS
AFTERNOON AND EVENING. THIS FRONT WILL BE ACCOMPANIED BY A BAND OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL CONTAIN GUSTY
AND POTENTIALLY DAMAGING WINDS. MUCH COOLER AIR WILL FOLLOW THE
PASSAGE OF THE COLD FRONT RESULTING IN BELOW NORMAL TEMPERATURES
FOR THE UPCOMING WEEKEND. A LARGE AREA OF HIGH PRESSURE SETTLING
OVER THE COMMONWEALTH EARLY SUNDAY WILL BRING WIDESPREAD FROST AND
SUB- FREEZING TEMPERATURES TO THE ENTIRE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
IMPRESSIVE COLD FRONT SLICING ACROSS MY CWA THIS AFTERNOON AND
EVENING. ANOMALOUS MOISTURE AND WARMTH POOLING AHEAD OF IT SETTING
THE STAGE FOR CONVECTIVE WIND THREAT AS WELL AS LOCALLY HEAVY
RAINFALL. SUFFICIENT 0-1KM SHEAR (EHIS BETWEEN 1 AND 1.25 FROM THE
CENTRAL MOUNTAINS TO THE LOWER SUSQ RIVER VALLEY) EVEN PRESENTS
THE POSSIBILITY OF LOCAL SPINUPS...AND SOUTHEAST PARTS OF THE AREA
ARE CURRENTLY BEING EVALUATED FOR TOR WATCH BY SPC.

VIGOROUS UPPER-LEVEL TROUGH WILL LIFT NEWD THROUGH THE OH VALLEY
AND GREAT LAKES DURING THE DAY WITH THE PRIMARY OCCLUDED CYCLONE
EVOLVING NEWD THROUGH SERN CANADA. THE TRAILING COLD FRONT
WILL ADVANCE EWD ACRS CENTRAL PA THIS AFTN/EVE BEFORE MOVING OFF
THE EAST COAST TONIGHT.

PREVIOUS RAINFALL FORECASTS REMAIN ON TRACK AS THE BOUNDARY/S
EASTERN PROGRESS IS SLIGHTLY SLOWED THIS EVENING ACROSS EASTERN
PA...WHERE LOCALLY 1"+ MAY FALL. NO SIGNIFICANT FLOODING CONCERNS
AT THIS TIME...BUT COULD CERTAINLY SEE LOCAL PONDING OF WATER IN
POOR DRAINAGE AREAS AND PERHAPS A MINOR FLOOD ADVISORY ISSUANCE
HERE OR THERE...MAINLY OVER EASTERN AREAS LATE THIS AFTERNOON AND
EVENING.

TEMPS WILL TUMBLE BEHIND THE FRONT LATE TONIGHT INTO EARLY
SATURDAY MORNING...AS AN UNSEASONABLY COLD WLY FLOW/POST-FRONTAL
FLOW REGIME BEGINS TO GRIP THE REGION. SUB-FREEZING/BLW NORMAL AIR
AT 850MB WILL SPREAD ACRS THE CWA BY THE END OF THE PERIOD...WITH
SCT RAIN/SNOW SHOWERS IN THE FAVORED UPSLOPE AREAS ALONG THE NW
PLATEAU/ALLEGHENY FRONT. 12-HR HIGH/LOW TEMP CHANGES SHOULD BE ON
THE ORDER OF 25-30 DEGREES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
MUCH BELOW NORMAL TEMPS EXPECTED FOR SATURDAY WITH MOST AREAS OF
CENTRAL AND NORTHERN PA STRUGGLING TO WARM THROUGH THE 40S. IN
FACT...IT MAY NOT CRACK 40 OVER PORTIONS OF THE NORTHERN TIER.
BRISK WEST WINDS WILL MAKE IT FEEL EVEN COLDER...AND FLURRIES AND
SCATTERED SNOW SHOWERS ARE CERTAINLY POSSIBLE GIVEN -10 TO -12C
CROSSING LAKE ERIE AS THE UPPER TROF SWINGS THROUGH. THE COLD AIR
MASS WHILE IMPRESSIVE IS RATHER SHALLOW WITH INVERSION HEIGHTS
AROUND 5K FEET WHICH WILL PREVENT MUCH MORE THAN A FEW MORNING
FLURRIES ACROSS THE LAURELS AND KBFD.

FCST HIGH TEMPS RANGING FROM THE U30S TO LOWER 40S ACROSS THE NRN
MTNS...TO THE 50S THROUGHOUT THE SUSQ VALLEY WILL AVERAGE ANYWHERE
FROM 7-15F BELOW NORMAL. THE GREATEST TEMP DEPARTURES FROM NORMAL
WILL OCCUR ACROSS THE NORTH AND WEST WHERE MOST OF THE LAKE EFFECT
AND OROGRAPHIC STRATO CU CLOUDS /AND COLDEST 850 MB TEMPS/ WILL BE
COLLOCATED. MIXING HEIGHTS UP TO 5K FEET WILL HELP TO MIX DOWN
SOME 30+ MPH GUSTS IN THE AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BACK EDGE OF EXITING TROUGH SWINGS THROUGH EARLY SAT NIGHT AS
1035-1040MB SURFACE HIGH PRESSURE /+2-3SD MSLP/ MOVES EAST FROM
GLAKES AND BECOME CENTERED ON AN AXIS OVER AND NORTH OF CWA.
ANOMALOUSLY LOW PWAT VALUES WILL ACCOMPANY THIS HIGH. CLEARING
SKIES...A LGT WIND AND THE VERY DRY AIR SHOULD ALLOW TEMPS TO
FALL TO UNSEASONABLY COLD LEVELS IN THE UTEENS TO LOWER 20S
ACROSS THE NRN AND WRN MTNS /MAYBE EVEN MID TEENS IN DEEPEST
VALLEYS/...AND THREATEN THE LOWER SUSQ VALLEY WITH A WIDESPREAD
FROST/FREEZE SUNDAY AM...WHERE TEMPS SHOULD SETTLE INTO THE 28-32F
RANGE AROUND DAYBREAK.

DESPITE ABUNDANT SUNSHINE ACROSS AT LEAST THE NRN HALF TO TWO THIRDS
OF THE STATE ON SUNDAY...TEMPS SHOULD REMAIN ABOUT 7-8F BELOW
NORMAL. GEFS MEAN 8H TEMPS OF ARND -2C ARE ONLY SUPPORTIVE OF HIGHS
INTHE L-M50S FOR MOST OF CENTRAL PA. MAX TEMPS WILL STRUGGLE TO
REACH 50F ACROSS PORTIONS OF THE NRN MTNS.

ALL MED RANGE MDL GUIDANCE INDICATES THE SFC HIGH STRENGTHENING EVEN
FURTHER TO AROUND 1042 MB /OR +3-4 SIGMA/ ACROSS NRN NEW ENGLAND
EARLY NEXT WEEK. WITH THE BEGINNINGS OF RETURN FLOW AROUND BACK OF
THE HIGH...OR MORE LIKELY INCREASING SE/E FLOW...LOW TEMPS MONDAY
MORNING WILL STILL BE CHILLY...BUT SHOULD COME IN ABOUT 8-15F
WARMER THAN NIGHT BEFORE BY BOTTOMING OUT IN THE UPPER 20S TO MID
30S.

A BELT OF HIGHLY ANOMALOUS EAST TO NERLY 925-850 MB WINDS
INITIALLY OVER THE SERN U.S. AND ALONG THE CAROLINA COAST WILL
THEN DRIFT NORTH AND BECOME AIMED AT ERN PENN BY TUESDAY NIGHT.
THIS MOIST FLOW OFF THE ATLANTIC WILL CAUSE AN EXTENSIVE BLANKET
OF LOW CLOUDS TO QUICKLY ADVECT NWWD ACROSS THE SUSQ VALLEY AND
INTO THE RIDGE AND VALLEY REGION DURING THE DAY MONDAY...WITH
OVC SKIES AND PATCHY DRIZZLE LIKELY BY MONDAY NIGHT. A FEW SHOWERS
WITH LIGHT QPF COULD BRUSH THE FAR EASTERN ZONES MONDAY AFTERNOON
AND NIGHT AS A WAVE OF LOW PRESSURE MOVE NWD ALONG A STALLED OUT
FRONT/INVERTED TROUGH JUST OFF THE ERN SEABOARD.

MONDAY/S TEMPS WILL CONTINUE TO BE BELOW NORMAL ACROSS MOST OR ALL
OF THE FCST AREA...WITH THE GREATEST TEMP DEPARTURES OF 5-10F
OCCURRING THROUGHOUT THE SUSQ VALLEY...WHERE CLOUDS WILL SPREAD IN
QUICKLY AFTER A PARTLY CLOUDY AND COOL OVERNIGHT. MAX TEMPS IN THE
MID 50S OVER THE NRN AND WRN MTNS WILL BE CLOSE TO NORMAL.

THE NEXT SYSTEM THAT WILL DRAW ATTENTION WILL BE A DEVELOPING
CYCLONE OVER THE SRN PLAINS/MID MS VLY BY NEXT WED/THURS. THE TIMING
OF THE STRONG COLD FRONTAL PASSAGE TRAILING SOUTH FROM LOW PRESSURE
OVER ONTARIO...IS MUCH SLOWER /NEARLY HRS/ VIA THE LATEST 19/12Z
EC COMPARED TO THE 19/12Z GFS AND GEFS. IN EITHER CASE...THE MID TO
LATE WEEK PERIOD WILL FEATURE A PERIOD OF SHOWERS AND POSSIBLE
TSRA WITH THE CFROPA...FOLLOWED BY ANOTHER ROUND OF MUCH COOLER
THAN NORMAL TEMPS WITH EVEN SOME SNOW SHOWERS POSSIBLY MAKING
ANOTHER APPEARANCE ACROSS THE HIGHER TERRAIN OF NRN AND WRN PENN.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
STRONG COLD FRONT CROSSING THE AREA HAS RESULTED IN A BAND
OF SHOWERS AND THUNDERSTORMS...WITH WIDESPREAD SHOWERS BEHIND
IT. ASIDE FROM THE STORMS...THE MAIN PROBLEM WILL BE GUSTY
SE WINDS AHEAD OF THE FRONT...LLWS IN SOME OF THE TAFS.

EXTENSIVE SC CLDS EXPECTED ON SAT...PERHAPS A SNOW SHOWER
ACROSS THE NW MOUNTAINS EARLY.

IMPROVING CONDITIONS LATER SAT...INTO SUNDAY...AS HIGH
PRESSURE BUILDS IN.

.OUTLOOK...
SUN...VFR. NO SIG WX.
MON-WED...VFR WITH MVFR AND -RA PSBL CENTRAL/EAST AS WAVE OF
LOW PRES LIFTS NWD ALONG MID-ATLC COAST.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...RXR
AVIATION...MARTIN
Hazardous weather outlook, Apr 19, 4:10 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT FRI APR 19 2013

PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-202015-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-
JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
410 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY
SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED
OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-017-024-025-033-034-202015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-
BEDFORD-
410 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY
SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED
OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Apr 19, 4:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT FRI APR 19 2013

PAZ006-012-037-041-192130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
443 PM EDT FRI APR 19 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN POTTER...NORTH
CENTRAL CLINTON...NORTHWESTERN LYCOMING AND TIOGA COUNTIES...

AT 434 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
TROUPSBURG TO RENOVO...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT LEETONIA...SLATE RUN...WELLSBORO...TIOGA AND MANSFIELD.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.

LAT...LON 4153 7705 4139 7777 4201 7762 4200 7693

FORECASTER: KF
Special weather statement, Apr 19, 5:20 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT FRI APR 19 2013

PAZ026-035-036-056-063-064-192200-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
520 PM EDT FRI APR 19 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON...
FRANKLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN PERRY...WESTERN
ADAMS AND WESTERN CUMBERLAND COUNTIES...

AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHADE
GAP TO SHADY GROVE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WILLOW HILL...DOYLESBURG...NEWBURG AND MONT ALTO.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE WHITETAIL SKI AREA...
SHIPPENSBURG UNIVERSITY AND PENN STATE MONT ALTO.

LAT...LON 4027 7794 4026 7720 3972 7741 3972 7820

FORECASTER: KF
Special weather statement, Apr 19, 5:28 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT FRI APR 19 2013

PAZ012-019-026>028-041-042-045-046-049-050-052-056-063-192215-CUMBERL
AND PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CLINTON
PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SNYDER
PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING
PA-SULLIVAN PA-UNION PA-
528 PM EDT FRI APR 19 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CENTRE...
JUNIATA...LYCOMING...MIFFLIN...NORTH CENTRAL CUMBERLAND...
NORTHWESTERN NORTHUMBERLAND...PERRY...SNYDER...SOUTHEASTERN
CLINTON...SOUTHEASTERN HUNTINGDON...UNION AND WEST CENTRAL SULLIVAN
COUNTIES...

AT 519 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ENGLISH CENTER TO DOYLESBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BUTTONWOOD...MCCALL DAM STATE PARK...RALSTON...
MONTOURSVILLE AND MILLERSTOWN.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...BUCKNELL AND LOCK HAVEN UNIVERSITY.

LAT...LON 4154 7662 4026 7711 4025 7767 4027 7766
      4029 7767 4025 7772 4025 7795 4149 7740

FORECASTER: KF
Special weather statement, Apr 19, 5:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT FRI APR 19 2013

PAZ037-041-192215-
NORTHERN LYCOMING PA-TIOGA PA-
538 PM EDT FRI APR 19 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN TIOGA AND NORTH
CENTRAL LYCOMING COUNTIES...

AT 529 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
LINDLEY TO SKI SAWMILL SKI AREA...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT MANSFIELD...BUTTONWOOD...ROSEVILLE AND OGDENSBURG.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.

LAT...LON 4199 7692 4161 7687 4160 7686 4151 7689
      4139 7744 4201 7722 4200 7693

FORECASTER: KF
Special weather statement, Apr 19, 5:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
556 PM EDT FRI APR 19 2013

PAZ036-056-057-063>065-192245-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-PERRY PA-YORK PA-
556 PM EDT FRI APR 19 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
EASTERN FRANKLIN...SOUTHERN PERRY...SOUTHWESTERN DAUPHIN AND WESTERN
YORK COUNTIES...

AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COLONEL DENNING STATE PARK TO HAGERSTOWN...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LANDISBURG...SHERMANSDALE...YORK SPRINGS...NEW CUMBERLAND
AND WELLSVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE HARRISBURG INTERNATIONAL
AIRPORT...GETTYSBURG NATIONAL MILITARY PARK...SKI ROUNDTOP SKI
AREA...LIBERTY MOUNTAIN RESORT...CITY ISLAND...GETTYSBURG COLLEGE...
MESSIAH COLLEGE...SHIPPENSBURG UNIVERSITY...PENN STATE DICKINSON
SCHOOL OF LAW AND PENN STATE MONT ALTO.

LAT...LON 4033 7762 4038 7669 3971 7695 3972 7780

FORECASTER: KF
Special weather statement, Apr 19, 5:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT FRI APR 19 2013

PAZ019-027-028-041-042-045-046-049>053-056-057-192245-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MIFFLIN PA-MONTOUR PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-UNION PA-
559 PM EDT FRI APR 19 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CENTRE...
EASTERN LYCOMING...JUNIATA...MONTOUR...NORTHEASTERN MIFFLIN...
NORTHERN PERRY...NORTHUMBERLAND...NORTHWESTERN DAUPHIN...SNYDER...
SOUTHEASTERN CLINTON...UNION...WEST CENTRAL COLUMBIA AND WESTERN
SULLIVAN COUNTIES...

AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TROUT
RUN TO COLONEL DENNING STATE PARK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT THOMPSONTOWN...MONTOURSVILLE...MUNCY...DAUPHIN AND
SUNBURY.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX AND BUCKNELL.

LAT...LON 4038 7675 4033 7759 4146 7718 4156 7644

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:28 PM EDTSpecial Weather StatementCTPCameron, Potter32 min
Apr 19, 3:33 PM EDTSpecial Weather StatementCTPBlair, Clearfield42 min
Apr 19, 3:40 PM EDTSpecial Weather StatementCTPBedford50 min
Apr 19, 3:59 PM EDTSpecial Weather StatementCTPPotter46 min
Apr 19, 4:10 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clearfield, Clinton, Huntingdon and 4 more80 min
Apr 19, 4:28 PM EDTSpecial Weather StatementCTPBedford, Fulton47 min
Apr 19, 4:43 PM EDTSpecial Weather StatementCTPTioga47 min
Apr 19, 5:20 PM EDTSpecial Weather StatementCTPCumberland, Franklin40 min
Apr 19, 5:38 PM EDTSpecial Weather StatementCTPTioga37 min
Apr 19, 5:56 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin49 min
Apr 19, 5:59 PM EDTSpecial Weather StatementCTPDauphin, Juniata, Lycoming, Montour, Northumberland, Perry and 3 more46 min
Apr 19, 6:39 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York81 min
Apr 19, 6:43 PM EDTSpecial Weather StatementCTPSullivan32 min
Apr 19, 7:12 PM EDTSpecial Weather StatementCTPSullivan33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.